MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3544707MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Granuloma (1876); Deformity/ Disfigurement (2360)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.  it is unknown at this time if the device will be made available for return.  as a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 60-year-old caucasian female patient underwent a breast surgery with implantation of a 470cc mentor memorygel breast implant prosthesis.Post-operatively, the patient was diagnosed with bilaterally ruptured breast implants using magnetic resonance imaging.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.This report is for the left breast prosthesis.Refer to manufacturing report number 1645337-2023-02525 for the contralateral event.
 
Additional Manufacturer Narrative
On (b)(6) 2023, mentor was notified that the patient was scheduled for removal on (b)(6) 2023.On (b)(6) 2023, mentor became aware that the patient underwent bilateral removal and replacement with 375cc (left-sided) and 475cc (right-sided) mentor memorygel breast implants.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 31, 2023, the mentor analysis lab received the suspect medical device for evaluation.Paperwork received with the device provided the additional information.Per the magnetic resonance imaging report, there was also evidence of free silicone in both axilla.Per the operative report, the patient was also diagnosed with bilateral capsular contracture of the breasts; however, no baker grade ratings were provided.On september 19, 2023, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection, leak testing, and microscopic examination of the device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the breast implant.Leak testing was performed, in accordance with mentor procedures, and a tear was noted on the posterior view within an area of siltex cracking measuring approximately 0.2 cm.A microscopic examination was performed and instrument damage was not found on the area of the tear.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16492316
Report Number1645337-2023-02524
Device Sequence Number20412225
Product Code FTR
UDI-Device Identifier00081317004479
UDI-Public00081317004479
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model Number3544707MC
Device Catalogue Number3544707MC
Device Lot Number6626514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer08/04/2023
08/31/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date08/17/2023
09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite